• terry terry
    January 31, 2009
    can your body become immune to insulin?
    terry terry
    January 31, 2009

    My husband takes regular during the day about 65units and 40 units of lantus at night.

    In the morning his sugar level is over 150.  Therefore leaving us to think his boby is immune to the insulin.

    READ MORE

FROM OUR EXPERTS

This question has not been answered by one of our experts yet.


FROM OUR COMMUNITY

  • glenon February 05, 2009
    glenon
    February 05, 2009

    It is really hard to answer this question without knowing what his diet is.  I myself was having to increase my lantus insulin until I finally reached a good level. But the main thing I did recently to control my numbers, was to greatly diminish my intake of carbohydrates.  I still eat cereal, oatmeal, one piece of whole grain bread a day, 4 servings of fruit, protein and veggies.

    You might have him try reducing his intake of high glycemic foods. 

    My levels are now within range, with occasional spikes to 120-130 in the morning if I spent the night getting up and sweating.

    Hope this helps.

    READ MORE
  • misavery February 05, 2009
    misavery
    February 05, 2009

    My body is VERY insulin resistant. I take 80 units in the morning and 70 at night. I also take glucophage, one 1000 mg pill in the morning and another at night. My sugar levels had been above 200, sometimes above 250, but it did come down even more when I started using Glucerna products. They have cereals, meal replacement bars, snack bars and shakes.You can get them at most grocery stores, but I get mine at Wal Mart because the prices are lower there. You can get more info on their website and even get a coupon for your first purchase. They have helped bring my numbers down to 140 or less most days. I have even gotten my numbers down to 74. I think it's worth a try, but you may want to talk to your diabetes educator or doctor first. The website is www.glucerna.com.

    READ MORE
  • joandwilder February 02, 2009
    joandwilder
    February 02, 2009

    His body is insulin resistant.

    He needs to excercise to make the insulin work better, and probably lose some weight for the same reason.

    READ MORE
  • KallyP February 05, 2009
    KallyP
    February 05, 2009

    Misavery has a point about insulin.  Without the diabeta, actos and metformin that I also take, my insulin would be of no help in controlling my diabetes as well.  Now if my body would only adjust to normal readings such as 104 or 90 instead of giving me a similar experience of hypoglycemia, everything would be well with me. Laughing

    READ MORE
  • akitalvr February 06, 2009
    akitalvr
    February 06, 2009

    I was on Novolog along w/Symlin with every meal and then Lantus at night, I take Metformin. The other diabetes prescriptions (Actos, Avandia) messed with my heart rhythm too much so I went directly to taking insulin.

    Was tired of taking 7 injections a day.  Made sure that any processed food is 15g or less of sugar. Eating more fruits & vegetables. Lowered some.

    But my biggest result came from adding Chromium twice a day.  I am now down to taking my Lantus every night and occsionally taking my Novolog & Symlin injections with my dinner only.  Only when I eat more complex foods for dinner. (Hey we gotta splurge sometimes).  I wish I had been informed of Chromium's effect on blood sugar earlier.  It seems the physicians want to push Rx that have horrible side effects rather than natural remedies. Thanks to the FDA!

    READ MORE
  • pickett2008 February 05, 2009
    pickett2008
    February 05, 2009

    iam type 1 diabetic and every insuin i have been put on works for a while then stops i belevie my body gets immune to the insuin after a while

    READ MORE
  • Mary February 05, 2009
    Mary
    February 05, 2009

    NO. Insulin is naturally produced by the body. What happens is the body's cells become more insulin resistant.

    READ MORE
  • Denise February 05, 2009
    Denise
    February 05, 2009

    If you notice that his levels are elevated all through out the day you need to go up on the lantus. Or take a good look at what he is eating before bed. One other thing you can do is to check his blood sugar in the middle of the night, he may be spiking up at that time resulting in a high blood sugar in the morning. My 7 year old daughter has had diabetes for 4 years and I do all of the controlling and try to be on top of every thing. I hope I helped, just my opinion.

    READ MORE
  • Marilyn February 05, 2009
    Marilyn
    February 05, 2009

    It sounds like his lantus dosage needs to be increased. Has he ever considered an insulin pump?  I am on the Animas Ping and I love it. Have him discuss the with his doctor.  Go to Animas.com and read about it. 

    READ MORE
  • Charlotte February 09, 2009
    Charlotte
    February 09, 2009

    I think so

    READ MORE
  • Catherine Hall February 05, 2009
    Catherine Hall
    February 05, 2009

    My doctor just told me to increase my Lantusat night by 5 units, seems to help, check with your doctor for his input.

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.